It's not PCOS. There's no real diagnosis, nothing has showed up on any scans or anything and I've been tested over and over for years.
My gyno's best guess is that there is a badly formed blood vessel or something that gets hit when I ovulate on the right side. It causes crippling pain so bad I need percoset or oxycontin or something like that just to sleep at night. I can't move, I can't breathe, for four days. It's the same every time.
And my other doctor is awful about it because he will test me for appendicitis every time and give me rectal and pelvic exams every time. Ugh it's such a miserable condition.
I had to give up loestrin because it was making me so so anxious.
Edited by: SPARKLEFIST at: 7/31/2013 (17:18)
Fitness Minutes: (2,155)
7/31/13 1:42 P
I can't tolerate hormonal birth control either. I dont' know whether it affects my weight, but it certainly affects my mood. Is the issue PCOS?
People who are saying this is just water weight please note she says she's gained 25 pounds overall since starting hormones; the 8 pounds is only the gain from the most recent one. Hormonal birth control most definitely does contribute to real weight gain in some people, this is not a myth.
OP, if this is PCOS, you may wish to see if you can find another doctor for a different opinion -- particularly if you can find a sort-of contrarian or holistic one who's open to treating you with more than just the mainstream solution. You need to lose weight to help reverse the PCOS, but the treatment is just causing you to gain even more! No wonder it's frustrating. Some doctors will prescribe metformin for women with PCOS to help reduce overall blood sugar and aid the process of losing weight and thus improving hormone regulation; no doubt there are others out there with other ideas that might prove more helpful than simply forcing a period every month.
If it's not PCOS, er, ignore me. Sorry.
Fitness Minutes: (260,715)
7/31/13 10:46 A
Online Now • ))
Try not to worry ! Remember, this is not a real fat gain. it's nothing more than a temporary water weight gain. Talk to your doctor. tell them that the birth control you're currently using is causing dramatic weight gain. Your doctor can adjust your prescription or even change it to something else.
You just need to find the right dosage, that's all. My advice ? Stay away from the scale. Don't even think of stepping on if you're going to make yourself miserable. it's not worth the grief. Remember, there IS more to good health than a number that stares at us from between our toes in the morning.
Everything will be alright. This happens to women all the time when they change or take BC.
7/31/13 10:45 A
I just want to say - take a deep breath and let it out slowly. You didn't gain 8 pounds of fat in one week. It is likely just water retention. BCP always made me swell up like a balloon too. But it will pass. Both figuratively and literally. The Pill does increase your appetite so it will take a some more work to stay on track, but don't let it get you down. You can do it.
7/31/13 10:21 A
This is the third different form of Birth Control I've tried. And since starting on the pill the first time I've gained 25 lbs total. I'm starting to just flip out. I can't handle the stress of this. The worst part is I HAVE to take it because I have ovarian problems. I'm queer and don't sleep with men so I have no chance of getting pregnant. I just want to curl up in a corner and cry.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.